MAUDE Adverse Event Report: LUMENIS LTD LUMENIS MOSES 365 D\F\L; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD LUMENIS MOSES 365 D\F\L; POWERED LASER SURGICAL INSTRUMENT
Model Number 1912-10
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ureterolithotomy procedure, there was no energy, and the fiber stopped working.The procedure was completed using another fiber.There was no patient complication.After that, the fiber was returned for analysis and the investigation conclude the connector had no light exiting the face, indicating an internal connector fracture.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual inspection of the fiber identified that the fiber was received in one piece and there were no defects to fiber body.The observed fiber tip was found degraded; this is normal degradation of the fiber which occurred through fiber use.The connector shows burn marks on connector face, and no light is passing though.The functional testing identified that there was no aim beam.Based on this information, the reported failure was confirmed; there was no light exiting the connector face.The observed condition of no light exiting the connector can be a result of an internal connector fracture.Fracture within the connector can occur during procedural handling of the fiber during setup, use or reprocessing.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.The interaction of the console with the connector having this fracture likely led it to overheat causing the burn marks observed.A device history record (dhr) review indicates the device met all manufacturing specifications, and therefore the failure was unlikely related to manufacturing.The labeling review found that the product ifu states, inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement and hold the fiber tip to a non-reflective surface, and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.A risk review was completed and confirmed that the event of fiber stopped working is defined in the risk documentation.Based on review of all information available and analysis results, the conclusion code assigned is cause traced to component failure which indicates expected or random component failure without any design or manufacturing issue.

Brand Name
LUMENIS MOSES 365 D\F\L
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
ADVANCED FIBER TOOLS GMBH
bornheimer str 4
mittweida 09468
GM   09468
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24651065
Report Number2124215-2026-15548
Device Sequence Number9786939
Product Code GEX
UDI-Device Identifier07290109143408
UDI-Public(01)07290109143408(17)250716(10)11010123
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2025
Device Model Number1912-10
Device Catalogue Number1912-10
Device Lot Number0011010123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Initial Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale